|Home | About | Journals | Submit | Contact Us | Français|
A 64-year-old man presented to casualty with blurred vision and pain in his left eye, 2 h after inadvertently instilling clear nail glue into his eye instead of postoperative Timolol eye drops. The glue was removed at the slit lamp revealing a corneal abrasion, which was managed with topical antibiotics. Inadvertent ocular cyanoacrylate, or ‘superglue’, instillation has been reported frequently since 1982 when superglue was repackaged into ophthalmic style dropper bottles. This case report highlights the continuing problem of cyanoacrylate eye injuries and serves as a reminder to healthcare professionals to report such incidents to manufacturers and regulatory bodies, on behalf of their patients, to promote the introduction of universal safety mechanisms on all household chemical containers. Failure of glue manufacturers to introduce safety cap mechanisms has resulted in significant ocular morbidity over the last 27 years, and such incidents are expected to occur until superglue bottles are redesigned.